Flood, Ray
- When
- May 31, 9:00 AM CST to 11:59 PM CST
- Where
- Ray forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Heavy rains on May 31st caused a minor to moderate flooding episode into early June,on the Grand River at Chillicothe and Sumner, Crooked River at Richmond and Wakenda Creek at Carrollton.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Heavy rains on May 31st caused a minor to moderate flooding episode into early June,on the Grand River at Chillicothe and Sumner, Crooked River at Richmond and Wakenda Creek at Carrollton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 31, 2:55 AM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 AM CDT THU MAY 31 2001 MAIN FCST CONCERNS SURROUND TEMPS/PCPN TDY. DEEP/VERTICALLY STACKED LOW JUST E OF MCI PROGD TO TRK SLOLY E. ASSOCD CD POOL AND CAA SHUD LIMIT WRMUP TO LESS THAN 10 DEGREE DIURNAL SPREAD. WILL LEAN TWDS GUID AND UNDERCUT CURRENT FCST IN SRN HLF. LTST RADAR RETURNS SUPPORT MODELS KEEPING MAIN PCPN THREAT ACRS NRN MO TDY. ENOUGH WRAP ARND CLDNS AND IFR CEILINGS TO SUG MENTIONING CHC POPS FOR -RA/-DZ OVR NW/W CNTRL CNTYS. AS UPR SYS MOVS OUT TNGT SHUD SEE AT LEAST PARTIAL CLRG FM W TO E. GIVEN CNSDRBL RAIN FELL OVR CWA LAST 24 HRS AND DRYING WILL BE WK THINK SOME FOG WILL FORM LT TNGT. FRI LOOKS CNSDRBLY WRMR AS MORE SEASONAL AMS MOVS BACK INTO CWA. DEEPR LLVL MSTR PROGD TO RETURN THRU WRN KS/OK IN CONFLUENT H8 FLOW. MODELS SIMILAR IN CARVING OUT A DEEPENING AREA OF LOW PRESSURE ALOFT ACRS UPR MS VLY ON FRI. SHARP SHRTWV TROF ROTATES THRU BACKSIDE OF UPR TROF AND DIVES SE TRU IA/MO FRI AFTN/EVE. UPR LVL THERMODYNAMICS/DYNAMICS SUPPORT MAINTAINING CHC POPS FOR CNVTN ACRS SRN HLF CWA ON FRI. HV DROPPED POPS FM NRN CNTYS AS MAIN THRUST OF LLVL MSTR RETURN...AND MORE UNSTBL AMS...IS ACRS SRN HLF MO. WEEKEND CONTS TO LOOK DRY WITH SLGTLY COOLER TEMPS ON SAT. NO CHGS MADE TO EXTDD FCST. .EAX... KS...NONE. MO...NONE. JULY
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 AM CDT THU MAY 31 2001 FORECAST...NO HAZARDOUS WEATHER IS FORECAST ACROSS THE REGION THROUGH TONIGHT. DISCUSSION...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHERN MISSOURI WILL MOVE EAST AND INTO NORTHERN ILLINOIS LATER TODAY. THE COUNTERCLOCKWISE CIRCULATION AROUND THIS SYSTEM...WILL CONTINUE TO FEED PATCHES OF RAIN ACROSS NORTHERN AND WEST CENTRAL MISSOURI THROUGH THE MORNING HOURS. BY AFTERNOON...THE MAIN THREAT FOR RAIN IS EXPECTED TO SHIFT INTO NORTHEAST MISSOURI. OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT NO SEVERE WEATHER IS EXPECTED. OTHERWISE...IT WILL BE DRY THIS WEEKEND. JULY
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245918, 5245919, 5245920, 5245921.